Alert archive / Texas / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Midland/Odessa, TX

March 2, 2025Eddy County, Lea County, New Mexico; 23 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 2, 2025, 1:16 AM MST for Eddy County, Lea County, New Mexico; 23 counties in Texas. It took effect at Mar 2, 2025, 10:00 AM MST. It was in force for 7 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2025, 1:16 AM MST (08:16 UTC)
In effect from
Mar 2, 2025, 10:00 AM MST
Expired
Mar 2, 2025, 5:00 PM MST
In force
7 hr
Issued by
NWS Midland/Odessa, TX
All 25 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 46 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 10:00 AM MSTNON-TSTM WND GST 6219 Wnw Jal, NMMesonet station FW9690 Jal.
Mar 2, 10:49 AM MSTNON-TSTM WND GST 59Pine Springs, TXMesonet station 60 Pine Springs GMNP.
Mar 2, 11:51 AM MSTNON-TSTM WND DMGCarlsbad, NMFacebook photo shows a fallen tree due to high winds in the city of Carlsbad. Wind gusts were estimated to be aprroximately 60 mph.
Mar 2, 11:58 AM MSTNON-TSTM WND GST 607 Wsw Mcdonald Observat, TXMesonet station WDPT2 Wolf Den Dmp.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3463 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

528 
WWUS84 KMAF 020816
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
216 AM CST Sun Mar 2 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR RELATIVE HUMIDITY 
OF 15% OR LESS, 20-FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO 
EXTREME FIRE DANGER FOR MOST OF WEST TEXAS AND SOUTHEAST NEW 
MEXICO PLAINS...
 
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20-FT WINDS 
OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR MOST 
OF WEST TEXAS AND SOUTHEAST NEW MEXICO...

NMZ118-119-TXZ045>047-050>052-059>062-067>069-075-270>278-281-
022100-
/O.UPG.KMAF.FW.A.0001.250302T1700Z-250303T0000Z/
/O.NEW.KMAF.FW.W.0002.250302T1700Z-250303T0000Z/
/O.NEW.KMAF.FW.A.0002.250303T1700Z-250304T0200Z/
Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving-
Winkler-Ector-Midland-Ward-Crane-Upton-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Presidio Valley-
216 AM CST Sun Mar 2 2025 /116 AM MST Sun Mar 2 2025/

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR RELATIVE HUMIDITY 
OF 15% OR LESS, 20-FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO 
EXTREME FIRE DANGER FOR MOST OF WEST TEXAS AND SOUTHEAST NEW 
MEXICO PLAINS...
 
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20-FT WINDS 
OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR MOST 
OF WEST TEXAS AND SOUTHEAST NEW MEXICO...

* WINDS...For the Red Flag Warning Warning, west 25 to 35 mph with
  gusts up to 50 mph. For the Fire Weather Watch, southwest winds
  25 to 35 mph with gusts up to 60 mph.
  

* RELATIVE HUMIDITY...For the Red Flag Warning, as low as 8
  percent. For the Fire Weather Watch, as low as 4 percent.

* RFTI...For the Red Flag Warning, 4 to 6 or near-critical to
  critical. For the Fire Weather Watch 5 to 7 or critical to extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...70th-89th+ percentile...4 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...7 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ048-053-063-070-022100-
/O.UPG.KMAF.FW.A.0001.250302T1700Z-250303T0000Z/
/O.NEW.KMAF.FW.W.0002.250302T1700Z-250303T0000Z/
Scurry-Mitchell-Glasscock-Reagan-
216 AM CST Sun Mar 2 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR RELATIVE HUMIDITY 
OF 15% OR LESS, 20-FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO 
EXTREME FIRE DANGER FOR MOST OF WEST TEXAS AND SOUTHEAST NEW 
MEXICO PLAINS...

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* RFTI...4 to 6 or near-critical to critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...7 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

NMZ116-117-TXZ279-280-282-022100-
/O.NEW.KMAF.FW.A.0002.250303T1700Z-250304T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Central Brewster-Chisos Basin-Lower Brewster County-
216 AM CST Sun Mar 2 2025 /116 AM MST Sun Mar 2 2025/

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20-FT WINDS 
OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR MOST 
OF WEST TEXAS AND SOUTHEAST NEW MEXICO...

* WINDS...Southwest 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...5 to 7 or critical to extreme.

* IMPACTS...Avoid the use of open flames or any activities that
  may generate sparks. Extinguish smoking material in vehicles.
  Accidental ignitions will have the potential to grow into
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...7 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
945 
WWUS84 KMAF 022032
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
232 PM CST Sun Mar 2 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY
OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER FOR MOST OF WEST
TEXAS AND SOUTHEAST NEW MEXICO...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, 
RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER 
FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

NMZ118-119-TXZ045>047-050>052-059>062-067>069-075-270>278-281-
040200-
/O.CON.KMAF.FW.W.0002.000000T0000Z-250303T0000Z/
/O.CON.KMAF.FW.A.0002.250303T1700Z-250304T0200Z/
Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving-
Winkler-Ector-Midland-Ward-Crane-Upton-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Presidio Valley-
232 PM CST Sun Mar 2 2025 /132 PM MST Sun Mar 2 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY
OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, 
RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE 
DANGER...

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...7 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...90th+ percentile...5 (out of 5).

  WEATHER...Elevated...1 (out of 5).

  FIRE ENVIRONMENT...6 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ048-053-063-070-030000-
/O.CON.KMAF.FW.W.0002.000000T0000Z-250303T0000Z/
Scurry-Mitchell-Glasscock-Reagan-
232 PM CST Sun Mar 2 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR 
LESS, AND HIGH TO EXTREME FIRE DANGER...

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* RFTI...5 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...70th-89th percentile...4 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...7 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

NMZ116-117-TXZ279-280-282-040200-
/O.CON.KMAF.FW.A.0002.250303T1700Z-250304T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Central Brewster-Chisos Basin-Lower Brewster County-
232 PM CST Sun Mar 2 2025 /132 PM MST Sun Mar 2 2025/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, 
RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE 
DANGER...

* WINDS...Southwest 35 to 45 mph with gusts up to 75 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...7 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...90th+ percentile...5 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...8 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
868 
WWUS84 KMAF 030006
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
606 PM CST Sun Mar 2 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE
HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

NMZ118-119-TXZ045>047-050>052-059>062-067>069-075-270>278-281-
031215-
/O.EXP.KMAF.FW.W.0002.000000T0000Z-250303T0000Z/
/O.CON.KMAF.FW.A.0002.250303T1700Z-250304T0200Z/
Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving-
Winkler-Ector-Midland-Ward-Crane-Upton-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Presidio Valley-
606 PM CST Sun Mar 2 2025 /506 PM MST Sun Mar 2 2025/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE
HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...7 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...90th+ percentile...5 (out of 5).

  WEATHER...Elevated...1 (out of 5).

  FIRE ENVIRONMENT...6 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ048-053-063-070-030115-
/O.EXP.KMAF.FW.W.0002.000000T0000Z-250303T0000Z/
Scurry-Mitchell-Glasscock-Reagan-
606 PM CST Sun Mar 2 2025

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY...

Red flag conditions have ended.

$$

NMZ116-117-TXZ279-280-282-031215-
/O.CON.KMAF.FW.A.0002.250303T1700Z-250304T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Central Brewster-Chisos Basin-Lower Brewster County-
606 PM CST Sun Mar 2 2025 /506 PM MST Sun Mar 2 2025/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR 20-FT WINDS OF 20 MPH OR MORE, RELATIVE
HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

* WINDS...Southwest 35 to 45 mph with gusts up to 75 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...7 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

* SEVERITY...

  FUELS (ERC)...90th+ percentile...5 (out of 5).

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...8 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 1, 9:58 PM MST, 3 hours 18 minutes earlier. Its key messages:

  • Updated at 1019 PM CST Sat Mar 1 2025
  • High Wind Warning is in effect for the Guadalupe and Davis Mountains, as well as the plains of Eddy County, tomorrow morning through the evening. Wind advisories are in effect for surrounding areas.
  • A strong weather system moves over the region Sunday afternoon resulting in very windy conditions across the Guadalupe Mountains and portions of the Upper Trans Pecos with gusty winds elsewhere. A Fire Weather Watch has been issued for Sunday afternoon across most of the area.
  • An intense weather system moves across the area Monday afternoon through Tuesday. Very windy conditions are expected for a large portion of the area with patchy areas of blowing dust during this period. Widespread fire weather is expected for much of the Southern Great Plains. Fire Weather and Wind products will likely (70-90% chance) be necessary.
Area forecast discussion, Mar 1, 9:58 PM MST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1058 PM CST Sat Mar 1 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1019 PM CST Sat Mar 1 2025

 - High Wind Warning is in effect for the Guadalupe and Davis
   Mountains, as well as the plains of Eddy County, tomorrow
   morning through the evening. Wind advisories are in effect for
   surrounding areas.

 - A strong weather system moves over the region Sunday afternoon
   resulting in very windy conditions across the Guadalupe
   Mountains and portions of the Upper Trans Pecos with gusty
   winds elsewhere. A Fire Weather Watch has been issued for
   Sunday afternoon across most of the area.

 - An intense weather system moves across the area Monday
   afternoon through Tuesday. Very windy conditions are expected
   for a large portion of the area with patchy areas of blowing
   dust during this period. Widespread fire weather is expected
   for much of the Southern Great Plains. Fire Weather and Wind
   products will likely (70-90% chance) be necessary.

&&

.SHORT TERM...
(This afternoon through Sunday night)
Issued at 222 PM CST Sat Mar 1 2025

WV imagery this afternoon shows an upper trough centered over
northeast Baja del Norte, pushing a ridge through West Texas and
Southeast New Mexico. This makes for a great start to March,
albeit a little on the cool side.

The trough is forecast to mosey east overnight, arriving in central
New Mexico by 12Z Sunday and resulting in progressive southwest flow
aloft over the region.  Leeside troughing on the Front Range ahead
of this feature will develop a 50+kt LLJ overnight, keeping mixing
in place and overnight minimums averaging almost 15 F above normal.

As the trough passes to the north Sunday morning, isolated showers
will be possible, mainly over the Western Low Rolling Plains.  The
NAM develops a mountain wave signature over the Guadalupes beginning
around 09Z Sunday, and continuing through Sunday evening. 700mb
height gradients tighten up to almost 60m/150nm, making for a windy
day Sunday, at least out west over the higher terrain.  We'll
upgrade/expand the watch to a warning, and throw in wind advisories
where appropriate.  Given our lack of rain/dry soils, BLDU is a
given, at least out west.  Needless to say, this will increase fire
weather concerns. See Fire Weather Discussion below for more
details.  Downslope warming under sunny skies will result in
afternoon temperatures topping out ~ 6-8 F above normal.

Gradients will relax after sundown Sunday night.  Overnight lows
will be around 5 F cooler than tonight behind a Pac front.

&&

.LONG TERM...
(Monday through Friday)
Issued at 222 PM CST Sat Mar 1 2025

By Monday, an upper-level weather system will move from the Four
Corners region towards the OK/KS/CO border. This weather system will
allow for a surface lee cyclone to develop in eastern CO by Monday
evening. Meanwhile, a strong jet streak (with generally 50-70kt
winds) on the southern edge of the weather system will begin to move
over west Texas and southeast New Mexico. Tightening pressure
gradients associated with the lee cyclone, coupled with effective
mixing due to dry and unseasonably warm conditions (highs in the
upper 70s and low 80s), will set the stage for strengthening winds
across the region Monday afternoon, especially for the westernmost
parts of our area (ie southeast New Mexico) and in the terrain.
Increasing winds, along with critically low RHs in these locations,
will allow for near-critical to critical fire weather Monday
afternoon. Tuesday afternoon, winds will increase even more across
southeast New Mexico and west Texas as the low pressure system to
the north continues to strengthen and the jet core moves overhead.
In addition to once again setting the stage for (more widespread)
critical to perhaps extremely critical fire weather conditions, even
the NBM 25th percentile shows sustained winds reaching at least
Advisory criteria by Tuesday afternoon (for reference, the NBM has a
habit of underdoing winds out here). This lends increasing
confidence (70-90%) that in addition to the fire weather Tuesday,
Wind Advisory and High Wind Warnings will also be necessary
areawide. Blowing dust is an additional concern given the dry and
windy conditions. Any rain chances associated with this system
will be more or less confined just east of the CWA. All that is to
say, the first part of the week looks pretty eventful, and we
expect to issue fire weather and wind products for this timeframe
in future forecast packages.

Wednesday, winds will temporarily turn northerly and more seasonable
temperatures (60s and low 70s) will overspread the region behind a
weak cold front. By Thursday however another warm-up commences as
surface flow once again becomes southerly in response to yet another
developing lee cyclone near the OK/KS/CO border out ahead of the
next big weather system. Thursday afternoon into Friday, winds will
once again increase as the jet streak associated with the system
moves overhead. Since dry conditions are not going anywhere anytime
soon, fire weather conditions may once again flair up on these days
(20-40% confidence) before the system (and the associated windiness)
moves out Saturday morning. Behind it, more seasonable highs (upper
60s and low 70s) will take hold for at least the early part of the
weekend.

Sprang

&&

.AVIATION...
(06Z TAFS)
Issued at 1019 PM CST Sat Mar 1 2025

VFR conditions are expected through the forecast period.
Southerly and southeasterly winds tonight gradually shift to
southwesterly around sunrise. A passing weather system causes
strong and gusty west winds to develop through the afternoon for
all sites. Blowing dust may develop in some locations but any
aviation impacts remain very low confidence at this time. Winds
quickly weaken after sunset.

&&

.FIRE WEATHER...
Issued at 222 PM CST Sat Mar 1 2025

An active period of fire weather begins on Sunday. With no rain in
recent weeks and continued dry weather, fuels have begun to reach
critically dry levels with ERCs climbing towards the 75th and 90th
percentiles. Dry conditions are expected to continue for the region
into next week with periods of elevated winds, combining to cause
fire weather concerns. Our first weather system impacts the region
on Sunday. The strongest winds are to be expected across the
Guadalupe Mountains and Upper Trans Pecos with continued low teens
and single digit relative humidity during the afternoon, resulting
in critical fire weather. Another area of critical fire weather is
anticipated to form immediately behind the advancing dryline across
the Eastern Permian Basin. A low-level thermal ridge is forecast to
develop and there is increasing confidence (>50%) that a corridor of
single digit relative humidities and locally stronger wind speeds
will develop. As a result, a Fire Weather Watch has been issued for
most of the region. There is moderate to high confidence (40-70%)
that at least portions of this watch will need to be upgraded to a
Red Flag Warning tonight.

Little overnight recovery is to be expected on Sunday night. Another
afternoon of low teens and single digit relative humidities further
dry the fire environment. The next system still looks like it will
be at our doorstep earlier than previously expected, with the upper-
level jet entering southeast New Mexico by Monday afternoon. As a
result, confidence is increasing that near-critical to critical fire
weather will develop Monday afternoon in SE New Mexico and in the
Guadalupe and Delaware Mountains (> 50%). However, because of
shakier confidence in timing and eastward extent, have elected to
hold off on issuing products for Monday for now. Recoveries Monday
night will once again be poor. By Tuesday afternoon winds of 20-
30kts are expected areawide and, since RHs in the teens and single-
digits will be in place, critical to perhaps extremely critical fire
weather will exist over much of the region. Tuesday continues to be
the day of greatest concern. We will see a respite in fire weather
Wednesday, but winds once again increase Thursday and Friday. Dry
conditions will not have gone anywhere by then, so yet another round
of fire weather may develop by then (20-40% confidence at this
time).

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               54  76  46  84 /   0  10   0   0
Carlsbad                 46  71  44  77 /   0   0   0   0
Dryden                   56  85  50  88 /   0   0   0   0
Fort Stockton            56  77  51  88 /   0   0   0   0
Guadalupe Pass           45  62  45  69 /   0   0   0   0
Hobbs                    47  70  44  78 /   0   0   0   0
Marfa                    46  70  42  77 /   0   0   0   0
Midland Intl Airport     54  72  47  82 /   0   0   0   0
Odessa                   54  72  47  82 /   0   0   0   0
Wink                     50  75  43  85 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 4 AM CST /3 AM MST/ to 9 PM CST /8 PM
     MST/ Sunday for Davis Mountains-Eastern Culberson-Guadalupe
     Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.

     Fire Weather Watch from Sunday morning through Sunday afternoon
     for Andrews-Borden-Chinati Mountains-Crane-Davis Mountains-
     Davis Mountains Foothills-Dawson-Eastern Culberson-Ector-
     Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Howard-Loving-Marfa
     Plateau-Martin-Midland-Mitchell-Pecos-Presidio Valley-
     Reagan-Reeves County Plains-Scurry-Upton-Van Horn and
     Highway 54 Corridor-Ward-Winkler.

     Wind Advisory from 4 AM to 9 PM CST Sunday for Davis Mountains
     Foothills-Van Horn and Highway 54 Corridor.

NM...High Wind Warning from 3 AM to 8 PM MST Sunday for Eddy County
     Plains-Guadalupe Mountains of Eddy County.

     Fire Weather Watch from Sunday morning through Sunday afternoon
     for Eddy Plains-Lea.

&&

SHORT TERM...44
LONG TERM....13
AVIATION...91

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 12:28 AM MSTHigh Wind WatchMAFEddy12 hr
Mar 2, 1:16 AM MSTFire Weather WatchMAFChaves, Eddy, Lea, Lincoln, Otero24 hr
Mar 2, 10:36 AM MSTBlowing Dust AdvisoryMAFEddy, Lea5 hr
Mar 2, 12:26 PM MSTHigh Wind WarningMAFEddy, Lea53 hr
Mar 2, 12:26 PM MSTWind AdvisoryMAFLea37 hr

Nearby

Red Flag Warnings in Texas, 2025Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.